MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-475-10
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pipeline flex has not been returned for evaluation; therefore, product analysis cannot be performed.The device was not returned; therefore, the reported event could not be confirmed.The cause of the event cannot be conclusively determined from the provided information.Related mdrs for this event: 2029214-2019-00892 2029214-2019-00893.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that a pipeline flex device did not open at the distal segment during a procedure.Second pipeline flex device tip broke of the pushwire.The patient underwent embolization treatment for an unruptured saccular aneurysm located in left cavernous segment.Measuring 8mmx5mm, landing zone distal 4.5mm proximal 3.5mm.The vessel was moderately tortuous.It was reported that the guidecatheter was placed through the max sheath and placed into the petrous segment for support.The medtronic microcatheter was placed into the middle cerebral artery (mca) and the first device was advanced through the catheter.The pipeline flex device advanced normally but the device failed to open distally.The device was re-sheathed several times in an effort to get the device to open.After several attempts the device was removed and a new device was inserted.The second pipeline device (same lot number) was advanced through the same catheter to the tip of the catheter.The pipeline device was deployed per ifu and as the device was being dragged back into position, the distal end of the pipeline fell into the aneurysm.The pipeline was constrained to allow the device to be advanced again and resistance was noticed while the pipeline was being re-sheathed.The resistance changed suddenly, and it was noticed that the tip wire was disconnected from the delivery system.The physician removed the delivery system, catheter and guidecatheter as a unit and all parts of the system were removed successfully without incident.It should be noted that the pipeline device was found in the guidecatheter and the tip wire had to be removed from the femoral sheath with hemostats.The physician then completed the case using a non-medtronic stent and coils.There were not any patient symptoms or complications associated with this event.No patient injury was reported.Patient was treated with stent/coil and was angiographically fine post procedure.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8955959
Report Number2029214-2019-00892
Device Sequence Number11273175
Product Code OUT
UDI-Device Identifier00847536016590
UDI-Public00847536016590
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2022
Device Model NumberPED-475-10
Device Lot NumberA817769
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2019
Initial Report FDA Received Date09/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR